Thunderstorm Wind, Leake
- When
- August 5, 12:30 PM CST
- Where
- Leake County, 4 mi E of Lena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.600, -89.483
A few trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 5, 9:45 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT SAT AUG 5 2006 .DISCUSSION... COMPLEX FORECAST SITUATION THIS MORNING...WITH VERY WEAK FRONTAL BOUNDARY DROPPING SOUTH INTO THE AREA...AND TUTT LOW MOVING WEST ALONG THE CENTRAL GULF COAST. EVIDENCE OF MID LEVEL UPWARD MOTION ACROSS FORECAST AREA AS THIN AC HAS BEEN EXPANDING ACROSS REGION. AC HAS SLOWED DOWN TEMPERATURE RISE A LITTLE BIT IN SOME SPOTS...BUT TEMPERATURES HAVE STILL RISEN TO 85 TO 90 DEGREE RANGE ACROSS MOST AREAS AND ARE NEAR VALUES OF 24 HOURS AGO EXCEPT AT KGTR WHERE AC HAS LIMITED TEMP RISE MORE SIGNIFICANTLY. BASED ON EXPECTATION THAT AC WILL THIN OUT SOME AND CU DEVELOPMENT WILL BE LATER THAN NORMAL BECAUSE OF RELATIVELY SPARSE AND SHALLOW LOW LEVEL MOISTURE...EXPECT THAT WE SHOULD HAVE NO PROBLEM GETTING AT LEAST OUR TYPICAL 10 DEGREE RISE FROM 10 AM READINGS. HENCE WILL RAISE TEMPS A LITTLE AND SHOW 95 TO 100 JUST ABOUT AREAWIDE FOR THIS AFTERNOON. SHOULD MIX DEWPOINTS DOWN INTO THE 60S MOST AREAS AND HAVE LOWERED DEWPOINTS A FEW DEGREES IN GRIDS. THIS WILL KEEP HEAT INDICES FROM GETTING TOTALLY OUT OF HAND...BUT SHOULD STILL BE 100 TO 105 IN MANY LOCATIONS. WITH REGARD TO POPS...GENERALLY THINK PREVIOUS FORECAST WAS OK IN SHOWING HIGHEST POPS FROM EAST CENTRAL TO SW MS. WELL DEFINED LOW LEVEL CONVERGENCE ZONE EXISTS IN THIS AREA...AND WATER VAPOR CLEARLY SHOWS DISTURBANCE ROTATING WWD ACROSS SRN AL TOWARD SRN MS ON N SIDE OF TUTT LOW. WITH REGARD TO SEVERE POTENTIAL...A BIT OF AN UNUSUAL SETUP. 12Z SOUNDINGS SHOWED 15-20 KT OF MID LEVEL FLOW FROM THE E/NE ACROSS REGION...WHICH IS ENOUGH TO PROVIDE SOME LIMITED STORM ORGANIZATION. AS MENTIONED ABOVE...LOW LEVEL MOISTURE ON AREA SOUNDINGS NOT PARTICULARLY IMPRESSIVE ABOVE SURFACE...AND MODELS SHOW DEEP MIXING WHICH SHOULD HELP LIMIT CAPE VALUES. CONVERSELY... LAPSE RATES ARE QUITE STEEP FOR AUGUST WITH VERTICAL TOTALS 28-29. COMBINE THIS WITH QUASI-INVERTED V TYPE SOUNDINGS...DCAPE VALUES NEAR 1200 J/KG...EXPECT STRONGEST STORMS THIS AFTERNOON TO HAVE POTENTIAL TO BE SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. COVERAGE SHOULD NOT BE TOO EXTENSIVE WITH SOMEWHAT LIMITED LOW LEVEL MOISTURE...ESPECIALLY IN DELTA WHERE STORMS MAY BE PRETTY SPARSE...BUT ANYWHERE CONVECTION DEVELOPS STRONG/SEVERE STORMS COULD OCCUR. WILL UPDATE HWO AND WORD ACCORDINGLY. UPDATED ZONES AND GRIDS ALREADY OUT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT SAT AUG 05 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061608- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1108 AM CDT SAT AUG 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING...ESPECIALLY AFTER 3 PM. DAMAGING WIND GUSTS AS HIGH AS 70 MPH ARE THE MAIN RISKS WITH ANY SEVERE STORMS...ALTHOUGH A FEW STORMS COULD ALSO PRODUCE HAIL UP TO THE SIZE OF QUARTERS. THE GREATEST RISK OF SEVERE STORMS WILL BE ALONG AND SOUTHEAST OF A MACON...TO JACKSON...TO NATCHEZ LINE. AN UPPER LEVEL LOW PRESSURE AREA MOVING WEST ALONG THE GULF COAST WILL CREATE A FAVORABLE ENVIRONMENT FOR SCATTERED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. RELATIVELY COOL AND DRY AIR AT MID LEVELS OF THE ATMOSPHERE...COMBINED WITH SOME WIND SHEAR...WILL RESULT IN CONDITIONS FAVORABLE FOR AT LEAST ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE GREATEST COVERAGE OF STORMS WILL BE IN SOUTHERN AND EASTERN SECTIONS OF THE AREA...BUT ISOLATED STORMS WILL ALSO DEVELOP IN THE NORTH AND WEST. ALONG WITH THE WIND AND HAIL THREAT...FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THE STRONGEST STORMS. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD KEEP AN EYE TO THE SKY AND BE READY TO MOVE TO A SAFE PLACE IF THUNDER IS HEARD OR THREATENING WEATHER IS OBSERVED. ...SEASONAL THREATS... DESPITE A FEW MORE CLOUDS AND AREAS OF PRECIPITATION EXPECTED TO BE AROUND THE ARKLAMISS THIS WEEKEND...TEMPERATURES WILL REMAIN QUITE HOT WITH HUMIDITY GENERALLY ON THE INCREASE. DAYTIME HEAT INDEX VALUES BOTH SATURDAY AND SUNDAY MAY PEAK NEAR 105 DEGREES IN MANY AREAS. THOSE WITH PLANS TO SPEND TIME OUTDOORS THIS WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT BY DRINKING PLENTY OF NON-ALCOHOLIC FLUIDS...AVOIDING PROLONGED EXPOSURE TO THE SUN AND WEARING LOOSE-FITTING AND LIGHT COLORED CLOTHING. REMEMBER...AT HEAT INDEX GREATER THAN 105 OVER-EXPOSURE CAN RESULT IN HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS SATURDAY AFTERNOON AND EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT SATURDAY MORNING...AUGUST 11TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 59 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
A couple of trees were down across Pat Luckett Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532772, 5532773.